LSD stands for lysergic acid diethylamide, which is one of the most powerful mind-altering substances available. LSD is a hallucinogenic drug available as a liquid or tablet, in sugar cube form, or on a piece of paper; LSD is taken orally. LSD overdose symptoms occur when someone has ingested too much of the drug or has taken it with other mind-altering substances.
The drug produces hallucinations that may be pleasant or unpleasant, depending on the user's specific experience at that time. Often it is difficult to predict whether the "trip" caused by LSD will be a positive experience or a negative one, but the high can last for hours. It is difficult to know how much of this drug will result in experiencing LSD overdose symptoms, primarily because the potency of LSD depends on the batch made, but the average dose is about 60 micrograms.
Did You Know?
LSD is made from a fungus called ergot, which is found on rye and other grains. Originally created in 1938 by two Swiss chemists, LSD's hallucinogenic properties were discovered when one of these scientists accidentally ingested some of the drug.
Abusing LSD can be dangerous, particularly when it is used with other substances like alcohol. Seeking help can prevent serious side effects resulting from the abuse of LSD. Call 1-888-287-0471 today to learn more about drug abuse and addiction treatment options.
Signs of an Overdose
LSD does not act on your brain the same way that drugs like cocaine or meth do, and it is not generally physically addictive. It is possible to build a tolerance to LSD, requiring larger doses over time to achieve the same high or trip, and this can lead to LSD overdose symptoms.
While LSD overdose symptoms are rare and not usually life-threatening on their own, the effects of LSD can be dangerous to the user and possibly to those around him or her. Users of this drug can experience flashbacks to previous highs. These flashbacks can last up to a year after you stop using LSD, and severe depression or schizophrenia can develop as a result of long-term LSD use. LSD is a dangerous drug because it is possible that you might harm yourself in response to the irrational thoughts that can result from using the drug. For example, sometimes people think they can fly after taking LSD and then act on that thought.
Did You Know?
Mixing LSD with other drugs can lead to signs of an overdose on LSD or the substance taken with it. Mixing LSD with ketamine, for example, increases the feeling of disorientation or confusion. This can lead to taking larger doses of either drug because you are not aware of what you are doing.
LSD overdose symptoms usually include changes in mood, thought and perception. These can include:
- Pseudohallucinations, or illusions resulting from the misinterpretation of actual experiences
- Synesthesia, which create a sensory crossover experience like perceiving as sound evoked by a visual image or hearing colors
- True hallucinations
- Unpredictable emotions, both pleasant and unpleasant
- Panic reactions
- Extreme depression
- Intense fear of things like death, insanity or loss of control
- Terrifying thoughts
If you believe someone is experiencing signs of an overdose on LSD or any other substance, seek medical assistance immediately. If you want more information about LSD addiction, call 1-888-287-0471 to get free information about treatment options.
Did You Know?
In 2007, more than 22 million people over the age of 12 reported using LSD in their lifetimes. Fewer than 620,000 reported using LSD in the past year, according to the National Institute on Drug Abuse.
Enlightened Solutions Sponsored 501 Tilton Road
Egg Harbor City, NJ 08215
His House Residential Treatment Sponsored 239 W. 9th Street
Upland, CA 91785
Clinical Services of Rhode Island, Portsmouth Sponsored 11 King Charles Drive, A2
Portsmouth, RI 02871
Sunspire Health Recovery Road Sponsored 4362 Northlake Blvd, Suite 101
Palm Beach Gardens, FL 33410
LSD Overdose Treatment
Often medical personnel providing LSD overdose treatment will simply provide a calming, stress-free environment until you've come down from the high. If LSD has been taken with other substances, then these LSD overdose symptoms will be treated symptomatically. In some cases, a patient admitted for LSD overdose symptoms will have to be sedated or physically restrained, but this is rare. Physical restraint is often a last resort because of the possibility of other complications like hyperthermia or rhabdomyolysis.
Benzodiazepines may be given to treat symptoms of agitation as well. Extreme overdoses on LSD will be treated symptomatically and may include:
- Respiratory support
- Intravenous fluids to treat hypertension
- Intravenous administration of medications to treat ergotism symptoms